Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 36, NWS Charleston, WV

July 19, 2013Jackson County, Mason County, Putnam County, West Virginia; Gallia County, Ohio

NWS Charleston, WV issued this flash flood warning at Jul 19, 2013, 8:00 PM EDT for Jackson County, Mason County, Putnam County, West Virginia; Gallia County, Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2013, 8:00 PM EDT (00:00 UTC)
Expired
Jul 19, 2013, 11:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Gallia County, OH, Jackson County, WV, Mason County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 8:25 PM EDTHEAVY RAIN 1.944 W Southside, WVRAINFALL OCCURRED IN AN HOUR.
Jul 19, 9:15 PM EDTFLASH FLOOD5 Sw Henderson, WVWATER RESCUE OCCURING IN THE TOWN OF GALLIPOLIS FERRY
Jul 19, 10:13 PM EDTFLASH FLOOD5 Se Henderson, WV5 MILE ROAD OFF OF U.S. 35 IS CLOSED DUE TO HIGH WATER FLOWING ACROSS THE ROADWAY
Jul 19, 10:13 PM EDTFLASH FLOOD6 Se Henderson, WVJIM HILL ROAD OFF OF U.S. 35 IS CLOSED DUE TO HIGH WATER FLOWING ACROSS THE ROADWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WGUS51 KRLX 200000
FFWRLX
OHC053-WVC035-053-079-200300-
/O.NEW.KRLX.FF.W.0036.130720T0000Z-130720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL JACKSON COUNTY IN WEST VIRGINIA...
  MASON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF POINT PLEASANT...
  NORTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
  EAST CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF GALLIPOLIS...

* UNTIL 1100 PM EDT

* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.  RADAR
  ESTIMATES OF 2 TO 3 INCHES PER HOUR WERE COMMON IN THE AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLOPOLIS
  FERRY...LEON AND HENDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3891 8215 3884 8178 3853 8187 3867 8227

$$

09
2 follow-up statements
439 
WGUS71 KRLX 200134
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
934 PM EDT FRI JUL 19 2013

OHC053-WVC035-053-079-200300-
/O.CON.KRLX.FF.W.0036.000000T0000Z-130720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA OH-PUTNAM WV-MASON WV-JACKSON WV-
934 PM EDT FRI JUL 19 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST
CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...AND WEST CENTRAL JACKSON...
MASON AND NORTHWESTERN PUTNAM COUNTIES IN WEST VIRGINIA...

AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAIN THAT PROMPTED THE WARNING HAD MOVED EAST.  HOWEVER...
LIGHT TO MODERATE RAIN WAS STILL FALLING ACROSS MUCH OF THE WARNED 
AREA.  THIS ADDITIONAL RAINFALL SHOULD ACT TO CONTINUE ANY ONGOING 
FLOODING ISSUES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLIPOLIS
AND POINT PLEASANT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3891 8215 3884 8178 3853 8187 3867 8227

$$

09
834 
WGUS71 KRLX 200254
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1054 PM EDT FRI JUL 19 2013

OHC053-WVC035-053-079-200303-
/O.EXP.KRLX.FF.W.0036.000000T0000Z-130720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA OH-PUTNAM WV-MASON WV-JACKSON WV-
1054 PM EDT FRI JUL 19 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EDT FOR EAST
CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...AND WEST CENTRAL JACKSON...
MASON AND NORTHWESTERN PUTNAM COUNTIES IN WEST VIRGINIA...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3891 8215 3884 8178 3853 8187 3867 8227

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 7:44 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 19, 7:44 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT FRI JUL 19 2013

.SYNOPSIS...
UPPER HIGH PRESSURE DISSIPATING AS UPPER TROUGH APPROACHES GREAT
LAKES. A COLD FRONT SAGS SLOWLY SOUTHWARD INTO THE AREA THIS
WEEKEND...AND LIFTS BACK NORTH AS A WARM FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE..
CONVECTION ORGANIZING INTO A LINE MOVING SOUTHWEST TO NORTHEAST.
FOG FORECASTING HAS BEEN DIFFICULT STUFF THE LAST FEW DAYS.
CERTAINLY MOIST ENOUGH AROUND THE AREA TO WARRANT THE THREAT...BUT
MAY ACTUALLY BE MORE OF A HEAVY DEW SITUATION WITH DEWPOINTS
RUNNING IN THE MID 70S.

PREVIOUS DISCUSSION...
SCATTERED CONVECTION ONGOING ACROSS ENTIRE CWA. APPEARS TO BE JUST
AHEAD OF VORT MAX IN EASTERN KY PER WATER VAPOR IMAGERY. EXPECT
VORT MAX TO MOVE ACROSS LATE THIS AFTERNOON AND EVENING...AND
SHOULD SEE DECREASING CONVECTION AS WE HEAD AFTER SUNSET WITH
LOSS OF HEATING AND VORT MAX MOVING OUT TO THE NORTHEAST.

ELONGATED LINEAR VORT MAX...WELL AHEAD OF THE COLD FRONT...WILL
MOVE INTO FORECAST AREA FROM NW TOMORROW. ENTERING NW CWA 12Z-15Z
AND THEN RUNNING FROM ABOUT HTS-EKN BY END OF NEAR TERM AT 00Z
SUN. TIED LIKELY POPS TO THIS TIME/AREA TREND AS WELL. ALSO
INCLUDED HEAVY RAIN MENTION WITH LIKELY POPS. THINK WE WILL BE ON
THE SOUTHERN FRINGE OF ANY ORGANIZED SEVERE THREAT. BEST CHANCE
FOR ANY ORGANIZED SEVERE WEATHER WOULD BE A COMPLEX THAT FORMS
ALONG THE FRONT TO OUR NW AND THEN ARRIVES INTO OUR SE OHIO
COUNTIES IN THE EVENING WITH DAMAGING WINDS THE MOST LIKELY THREAT.
HOWEVER AS HEIGHTS AND FREEZING LEVELS DROP A BIT...LOCAL
DOWNPOURS...GUSTY WINDS AND SMALL HAIL POSSIBLE IN ANY STRONGER
CELLS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
BASING FORECAST ON SURFACE FRONT REACHING NEAR A MGW-PKB-UNI LINE BY
12Z SUNDAY...THEN STALLING OUT DURING THE DAY ON SUNDAY...BETWEEN
THAT LINE AND THE HTS-CRW-EKN LINE.

STILL SOME QUESTION HOW QUICKLY THE PRE FRONTAL CONVECTION SAGS
SOUTH INTO NORTHEAST KENTUCKY TO SOUTHERN WEST VIRGINIA SATURDAY
EVENING. TRIED TO SLOW THE SOUTHERN PROGRESS OF THE HIGHER POPS
SOUTHWARD.

PLENTY OF LOW CLOUDS SHOULD LINGER NORTH OF THE FRONT SUNDAY
MORNING.  THAT IN COMBINATION WITH THE HIGHER PROBABILITIES OF RAIN
ACROSS THE SOUTHERN HALF OF THE CWA...KEPT MAXIMUM TEMPERATURES
LOWER THAN MOS GUIDANCE.

NEXT MID LEVEL DISTURBANCE MOVES UP THE OHIO VALLEY OVERNIGHT SUNDAY
NIGHT...SO HAVE POPS INCREASING AND MOVING BACK NORTHEAST. THE AXIS
OF THAT  MID LEVEL TROF AT 700 TO 500 MB PASSES OVERNIGHT MONDAY
NIGHT.

SO THE FLASH FLOOD HAZARD REMAINS WITH US DURING THIS SHORT TERM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
WITH THE MEAN 500 MB TROF NOT PASSING UNTIL ABOUT THURSDAY...THE
UNSETTLED WEATHER CONTINUES.

NEXT MID LEVEL DISTURBANCE MOVING UP OHIO VALLEY FIGURED FOR AROUND
LATE TUESDAY NIGHT INTO WEDNESDAY....SO HIGHER POPS THEN.

TRIED TO KEEP MAXIMUM TEMPERATURES A BIT LOWER THAN GUIDANCE...WHILE
MINIMUM TEMPERATURES A BIT HIGHER THAN GUIDANCE.

HOPEFULLY SOME DRIER AIR FINALLY REACHING US ABOUT DAY 7.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
NOT MUCH DIFFERENCE BETWEEN TONIGHT AND THE PREVIOUS TWO. WILL
WATCH THE LINE OF CONVECTION TO APPROACH EKN AND CKB...BUT HAVE
ANTICIPATED THESE DEGRADING TO JUST SHOWERS BY 03Z. AS SAID IN THE
NEAR TERM DISCUSSION...SOME FOG COULD COULD HAPPEN...BUT MAY BE
MORE OF A HEAVY DEW SCENARIO...AND CANNOT DROP THE BOTTOM OUT OF
THE VISIBILITIES COMPLETELY. ATMOSPHERE REMAINS VERY HUMID.

HAVE GONE IFR/LIFT FOR CRW/CKB/EKN. PKB AND HTS SHOULD SEE WIND
STAY UP SLIGHTLY OVERNIGHT...SO KEPT THOSE LOCATIONS AT MVFR
VISIBILITIES. MORE CONVECTION EXPECTED SATURDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: DENSITY AND TIMING OF FOG MAY VARY TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 07/20/13
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    M    M    H    H    L    L    L    L    L
HTS CONSISTENCY  H    H    H    H    H    H    L    L    L    L    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    M    H    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    M    M    H    H    L    L    L    L    L
CKB CONSISTENCY  H    H    H    H    H    M    M    M    M    H    H    H

AFTER 00Z SUNDAY...
IFR POSSIBLE IN ANY CONVECTION. IFR ALSO POSSIBLE IN LOW CEILINGS
EACH MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...FB/MZ
NEAR TERM...MZ/26
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...26
Hazardous weather outlook, Jul 19, 2:14 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EDT FRI JUL 19 2013

KYZ102-103-105-WVZ005-006-013>016-018-024>030-201815-
CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-ROANE-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
214 PM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO
SATURDAY NIGHT. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY
RAINFALL AS WELL AS STRONG WIND GUSTS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>040-046-047-201815-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
214 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO
SATURDAY NIGHT. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY
RAINFALL AS WELL AS STRONG WIND GUSTS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-031-032-
201815-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
214 PM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER SATURDAY INTO SATURDAY
NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 19, 6:22 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 WSW BEVERLY           39.54N  81.68W
07/19/2013                   WASHINGTON         OH   TRAINED SPOTTER

            3 TO 4 LARGE TREES BLOWN DOWN ON A PROPERTY LOCATED ON
            RIGHTEOUS RUN ROAD...A DOOR WAS ALSO BLOWN OFF OF A
            BARN...TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1300798

TAX
Local storm report, Jul 19, 6:27 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 W BEVERLY             39.55N  81.66W
07/19/2013                   WASHINGTON         OH   TRAINED SPOTTER

            SEVERAL TREES BLOWN DOWN NEAR THE INTERSECTION OF
            COUNTY ROUTE 32 AND MILNER ROAD...TIME ESTIMATED FROM
            RADAR

&&

EVENT NUMBER RLX1300799

TAX
Local storm report, Jul 19, 6:32 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 SSW BEVERLY           39.52N  81.65W
07/19/2013                   WASHINGTON         OH   TRAINED SPOTTER

            SEVERAL TREES BLOWN DOWN IN THE AREA WHERE ROUTE 339
            INTERSECTS WITH COUNTY ROAD 6...THIS IS ALSO IN THE SAME
            AREA OF BUCHANAN ROAD AND FLINT RUN ROAD
            INTERSECTIONS...TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1300800

TAX
Special weather statement, Jul 19, 6:49 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT FRI JUL 19 2013

WVZ005-013>015-026-192330-
BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-WAYNE WV-
649 PM EDT FRI JUL 19 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE...LINCOLN...
NORTHWESTERN BOONE...SOUTHWESTERN PUTNAM AND WEST CENTRAL KANAWHA
COUNTIES...

AT 643 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF HAMLIN...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MYRA AROUND 700 PM...PALERMO AROUND 705 PM...
SWEETLAND AROUND 710 PM...GRIFFITHSVILLE AROUND 720 PM...WOODVILLE
AROUND 725 PM AND SOD AROUND 730 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3823 8234 3825 8230 3824 8230 3823 8227
      3826 8224 3826 8225 3829 8221 3844 8186
      3811 8169 3805 8225

09
Special weather statement, Jul 19, 6:51 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT FRI JUL 19 2013

WVZ005-013>015-026-192330-
BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-WAYNE WV-
651 PM EDT FRI JUL 19 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE...LINCOLN...
NORTHWESTERN BOONE...SOUTHWESTERN PUTNAM AND WEST CENTRAL KANAWHA
COUNTIES...

AT 643 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF HAMLIN...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MYRA AROUND 700 PM...PALERMO AROUND 705 PM...
SWEETLAND AROUND 710 PM...GRIFFITHSVILLE AROUND 720 PM...WOODVILLE
AROUND 725 PM AND SOD AROUND 730 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3823 8234 3825 8230 3824 8230 3823 8227
      3826 8224 3826 8225 3829 8221 3844 8186
      3811 8169 3805 8225

09
Special weather statement, Jul 19, 7:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT FRI JUL 19 2013

WVZ036-037-200015-
FAYETTE WV-NICHOLAS WV-
716 PM EDT FRI JUL 19 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FAYETTE AND SOUTH
CENTRAL NICHOLAS COUNTIES...

AT 715 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
FAYETTEVILLE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR ANSTED AROUND 725 PM AND MOUNT NEBO AROUND
815 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3793 8107 3807 8121 3834 8086 3812 8065
      3808 8075 3810 8087 3809 8088 3806 8086
      3807 8081 3806 8080 3805 8080

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:22 PM EDTSpecial Weather StatementRLXRoane53 min
Jul 19, 8:47 PM EDTFlash Flood WarningRLXJackson, Kanawha, Roane3 hr
Jul 20, 4:21 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more66 hr
Jul 20, 2:47 PM EDTSpecial Weather StatementRLXPleasants, Ritchie, Wirt, Wood58 min
Jul 20, 4:53 PM EDTSpecial Weather StatementRLXRandolph, Upshur52 min
Jul 20, 5:44 PM EDTSpecial Weather StatementRLXCabell, Putnam61 min
Jul 20, 6:04 PM EDTSpecial Weather StatementRLXRaleigh56 min
Jul 20, 6:46 PM EDTSpecial Weather StatementRLXCabell, Putnam44 min
Jul 20, 2:00 PM EDTSpecial Weather StatementRLXMorgan, Washington60 min

Nearby

Flash Flood Warnings in West Virginia, 2013Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.